MAUDE Adverse Event Report: UTAH MEDICAL PRODUCTS UMBILI-CATH; UMBILICAL VESSEL CATHETER

UTAH MEDICAL PRODUCTS UMBILI-CATH; UMBILICAL VESSEL CATHETER
Catalog Number 4173505
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported the hard plastic hub was removed inadvertently from the silicone hub.
 
Additional Manufacturer Narrative
Utmd is reporting this event because the hospital staff estimated that the patient lost approximately 3ml of blood from a 500g infant.The patient did not need a blood transfusion.No product was available for return for evaluation.The silicone catheter has a ridged barbed luer hub which is friction fit into the silicone catheter.The luer hub can be pulled out of the silicone socket if excessive force and manipulation are applied.After a week of use, the nurse removed the ridged luer hub from the silicone catheter (instead of unscrewing the luer connection) and force an iv tubing luer connector into the silicone catheter socket.This unstable connection later came loose causing the blood lose.This is an isolated occurrence.

Brand Name
UMBILI-CATH
Common Device Name
UMBILICAL VESSEL CATHETER
Manufacturer (Section D)
UTAH MEDICAL PRODUCTS
7043 s 300 w
midvale UT 84047
Manufacturer (Section G)
UTAH MEDICAL PRODUCTS
7043 s 300 w
midvale UT 84047
Manufacturer Contact
ben shirley
7043 s 300 w
midvale, UT 84047
8015661200
MDR Report Key22020539
Report Number1718873-2025-00001
Device Sequence Number8733964
Product Code FOS
UDI-Device IdentifierH67141735050
UDI-PublicH67141735050
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K940953
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4173505
Device Lot Number1241222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient Weight1 KG